# SDR 2008FA0000548

- Difficulty date: August 4, 2008
- Submitted: August 14, 2008
- Operation: General aviation
- Aircraft: N121TF
- Make and model: Piper PA-32R-301T
- Aircraft serial: 3257351
- Engine: Lyc TIO540*
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Part number: 69904000
- Condition: Cracked
- Location: Fuselage
- Part time: 1,520 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPPER COMM/NAV ANTENNA DOUBLER AND SKIN CRACKED FROM FWD SEAM ALONG BOTH ANTENNA MOUNT NUTPLATE LINES. CRACKS ARE APPROX 6 INCHES LONG WITH ADDITIONAL CRACKING RADIATING OUT FROM FWD NUTPLATES TO FWD DOUBLER MOUNTING RIVETS. ANTENNA DOUBLER IS CRACKED COMPLETELY THROUGH ON LT SIDE AND 90 PERCENT THROUGH ON RT SIDE. DAMAGE PICTURE AVAILABLE UPON REQUEST.  DAMAGE APPEARS TO HAVE BEEN CAUSED BY PROLONGED OIL CANNING OF THE UPPER SKIN PANEL FROM AERODYNAMIC LOADS AGAINST THE ANTENNA DURING FLIGHT.  TO PREVENT REOCCURRENCE REPAIR WITH FLUSH PATCH IAW 43.13-1B, SEC 4, HOWEVER BEND .5 INCH LIP ON LT, RT AND AFT EDGES OF BACKING PATCH TO INCREASE STIFFNESS AND REDUCE OIL CANNING EFFECT. JOG FRONT EDGE OF BACKING PATCH AND TIE INTO FORWARD SKIN SEAM/RIB AND EXTEND LT , RT AND AFT EDGES 4 INCHES PAST REMOVED DAMAGE AREA. AN ALTERNATE REPAIR WOULD BE TO REPLACE THE ENTIRE AFFECTED SKIN SECTION AND REMANUFACTURE THE ANTENNA DOUBLER TO TIE INTO THE FORWARD AND AFT RIBS TO STIFFEN THE ENTIRE AREA. (K)
